Entropy maximization

Athreya, K. B. (2009) Entropy maximization Proceedings of the Indian Academy of Sciences - Mathematical Sciences, 119 (4). pp. 531-539. ISSN 0253-4142

PDF - Publisher Version

Official URL: http://www.ias.ac.in/mathsci/vol119/sept2009/PM001...

Related URL: http://dx.doi.org/10.1007/s12044-009-0049-5


It is shown that (i) every probability density is the unique maximizer of relative entropy in an appropriate class and (ii) in the class of all pdf f that satisfy ∫ fhi dμ = λi for i = 1, 2,..., ... k the maximizer of entropy is an f0 that is proportional to exp(∑ci hi ) for some choice of ci . An extension of this to a continuum of constraints and many examples are presented.

Item Type:Article
Source:Copyright of this article belongs to Indian Academy of Sciences.
Keywords:Entropy; Relative Entropy; Entropy Maximization
ID Code:1133
Deposited On:05 Oct 2010 12:53
Last Modified:16 May 2016 12:17

Repository Staff Only: item control page